Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 3, NWS Buffalo, NY

January 7, 2011

NWS Buffalo, NY issued this small craft advisory at Jan 7, 2011, 3:10 AM EST. It took effect at Jan 7, 2011, 6:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2011, 3:10 AM EST (08:10 UTC)
In effect from
Jan 7, 2011, 6:00 AM EST
Expired
Jan 7, 2011, 10:00 PM EST
In force
16 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WHUS71 KBUF 070810
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
310 AM EST FRI JAN 7 2011

LOZ042-043-071615-
/O.NEW.KBUF.SC.Y.0003.110107T1100Z-110107T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
310 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-071615-
/O.NEW.KBUF.SC.Y.0003.110107T1500Z-110108T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
310 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
1 follow-up statement
434 
WHUS71 KBUF 072046
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EST FRI JAN 7 2011

LOZ042-043-072200-
/O.CAN.KBUF.SC.Y.0003.000000T0000Z-110107T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
346 PM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ044-045-080300-
/O.CON.KBUF.SC.Y.0003.000000T0000Z-110108T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
346 PM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS...SOUTHWEST 5 TO 15 KNOTS...BECOMING NORTHEAST.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:18 PM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 6, 11:18 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1118 PM EST THU JAN 6 2011

.SYNOPSIS...
A WINTRY PATTERN WILL CONTINUE THROUGH THE NEXT WEEK WITH CHILLY
TEMPERATURES AND SEVERAL PERIODS OF SNOW. AN AREA OF LOW PRESSURE
WILL MOVE SLOWLY ACROSS THE REGION TONIGHT THROUGH THE FIRST PART OF
THE WEEKEND WITH LIGHT SNOW TONIGHT THROUGH SATURDAY. THE SNOW WILL
BE SOMEWHAT HEAVIER ACROSS THE WESTERN SOUTHERN TIER AND EAST OF
LAKE ONTARIO. A DRIER PERIOD IS EXPECTED EARLY NEXT WEEK AS HIGH
PRESSURE BUILDS INTO THE GREAT LAKES REGION.

&&

.NEAR TERM /THROUGH FRIDAY/...
LATEST KBUF RADAR IMAGERY SHOWING A WELL DEVELOPED PLUME OF LAKE
ENHANCED SNOW EMBEDDED WITHIN THE LIGHTER SYNOPTIC SNOWS ON A
SOUTH SOUTHWEST FLOW FROM NORTH OF WESTFIELD TO PORT COLBORNE INTO
GRAND ISLAND/NIAGARA FALLS. RADAR ESTIMATING SNOWFALL RATES
EXCEEDING AN INCH AN HOUR WITHIN THE HEART OF THE BAND. THIS PLUME
WILL STEADILY DRIFT TO THE EAST SOUTHEAST ACROSS THE BUFFALO METRO
AREA AND SETTLE ACROSS THE BUFFALO SOUTHTOWNS FOR A COUPLE HOURS
OF SO...THEN DRIFT FARTHER TO THE SOUTH LATE TONIGHT AND FRIDAY
AS THE FLOW VEERS MORE WESTERLY. SPOTTER AND GROUND REPORTS
SUGGESTING A GENERAL 1-1.5" HAS FALLEN SO FAR. AN ADDITIONAL 2 TO
MAYBE AS MUCH AS 4 INCHES FROM THE LAKE PLUME WILL BRING ADVISORY
CRITERIA SNOWS TO A GOOD PART OF THE AREA EAST OF LAKE ERIE
TONIGHT. HAVE INCLUDED NORTHERN ERIE COUNTY IN THE ADVISORY UNTIL
6 AM.

ON FRIDAY THE LAKE ENHANCEMENT SHOULD TAPER OFF TO SCATTERED SNOW
SHOWERS BY MIDDAY AS DRIER LOW LEVEL AIR MOVES INTO WESTERN NY AND
SYNOPTIC SUPPORT SHIFTS EAST. FARTHER EAST...SOMEWHAT STEADIER
SYNOPTIC SNOW WILL LAST THROUGH ABOUT MIDDAY IN THE GENESEE
VALLEY...AND ALL DAY EAST OF LAKE ONTARIO. EVENTUALLY SOME DEEPER
ATLANTIC MOISTURE BECOMES ENTRAINED IN THE MID LEVEL CIRCULATION
WHICH WILL ALLOW FOR SOME ENHANCED SNOWFALL RATES ACROSS THE NORTH
COUNTRY. EXPECT THE GREATEST TOTALS TO BE FOUND IN UPSLOPE AREAS OF
THE TUG HILL IN SOUTHERN LEWIS AND EASTERN OSWEGO COUNTY WHERE 3-5
INCHES IS POSSIBLE THROUGH FRIDAY EVENING...WITH MORE TO COME FRIDAY
NIGHT. WITH THIS IN MIND...WILL ISSUE A WINTER WEATHER ADVISORY FOR
OSWEGO/JEFF/LEWIS COUNTY FOR LATE TONIGHT THROUGH SATURDAY MORNING.
THIS WILL BE A LONG DURATION EVENT WITH FAIRLY MINOR SNOWFALL
RATES...BUT DURATION WILL ALLOW SNOW TO ADD UP OVER TIME. THERE IS
SOME POTENTIAL FOR WARNING CRITERIA ACROSS THE TUG HILL IF THE AXIS
OF BEST MOISTURE CONVERGENCE DEVELOPS OVER THE FAVORED UPSLOPE
AREAS...BUT CONFIDENCE IN THE PLACEMENT OF THIS IS NOT GREAT ENOUGH
FOR A WARNING YET. WILL CONTINUE TO MONITOR MODEL AND OBSERVATIONAL
TRENDS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE DEEP UPPER LOW DIVING THAT WILL BE DIVING SOUTHEAST FROM THE
CENTRAL GREAT LAKES IS FORECAST TO REACH WESTERN NEW YORK/PA BY
SATURDAY MORNING...THEN SLIDE OFF THE NEW ENGLAND COAST SATURDAY
NIGHT AND SUNDAY. THE ASSOCIATED SURFACE LOW WILL REMAIN OFF THE NEW
ENGLAND COAST...WHILE A LOW LEVEL SURFACE TROUGH EXTENDS WEST INTO
EASTERN AND NORTHERN NEW YORK STATE THROUGH SATURDAY. STILL LOOKS
LIKE THE BEST LOW LEVEL MOISTURE CONVERGENCE WILL BE FOCUSED ALONG
THIS TROUGH. THIS WILL MAINTAIN PERIODS OF STEADY SNOW ACROSS THE
NORTH COUNTRY THROUGH AT LEAST FRIDAY NIGHT. WILL MAINTAIN A GRADUAL
EAST TO WEST DECREASE IN POPS FARTHER TO THE WEST WHERE THE IMPACT
FROM THE LOW LEVEL TROUGH WILL NOT BE AS STRONG. THE EXCEPTION TO
THIS GENERAL TREND WILL BE SOUTHEAST OF LAKE ERIE WHERE THE
WEST TO NORTHWEST FLOW BEHIND THE TROUGH COULD RESULT IN SOME LAKE
ENHANCED SNOW. THE PRESENCE OF LOW LEVEL SHEAR SHOULD HELP TO KEEP
ACCUMULATIONS BELOW ADVISORY CRITERIA THOUGH.

AS THE SURFACE TROUGH PULLS OUT TO THE EAST SATURDAY...THE FOCUS
WILL SHIFT MORE TO LAKE EFFECT...ESPECIALLY DURING THE AFTERNOON
WHEN THE LOW LEVEL WINDS WILL LINE UP BETTER FROM THE NORTHWEST.
ABUNDANT LOW LEVEL MOISTURE WILL STILL BE IN PLACE...BUT THE SHORT
NORTHWEST FETCH AND ANTICIPATED LACK OF CONNECTIONS TO UPSTREAM
LAKES MAY HELP TO KEEP ACCUMULATIONS DOWN A BIT.

WE WILL STILL BE UNDER THE INFLUENCE OF A DEEP LAYERED MOIST
CYCLONIC FLOW INTO SATURDAY NIGHT. THEREFORE...WILL MAINTAIN LIKELY
POPS FOR MEASURABLE SNOW SOUTHEAST OF THE LAKES WHERE THERE WILL BE
AN ADDITIONAL COMPONENT TO LIFT DUE TO NORTHWEST UPSLOPE FLOW.

SUNDAY AND SUNDAY NIGHT...THERE WILL BE A GRADUAL WEST TO EAST
DECREASE IN MOISTURE AS HIGH PRESSURE BUILDS EAST FROM THE CENTRAL
GREAT LAKES. A CORRESPONDING WEST TO EAST DECREASE IN POPS WILL
REFLECTED DURING THIS PERIOD.

SEASONABLY COLD TEMPERATURES WILL BE THE RULE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
EXPECT RELATIVELY BENIGN WEATHER FOR OUR CWA DURING THIS TIME PERIOD
WITH THE MAIN WEATHER MAKER EXPECTED TO REMAIN WELL TO OUR EAST.

BEGINNING ON MONDAY...ANY LINGERING LAKE EFFECT SNOW SHOULD TAPER
OFF AS HIGH PRESSURE CONTINUES TO RIDGE IN FROM THE WEST AND BRINGS
DRIER AIR INTO THE REGION. TEMPERATURES ALOFT ARE ALSO EXPECTED TO
MODERATE ABOVE -10C AS THE BACK EDGE  OF THE AFOREMENTIONED UPPER
LEVEL TROUGH MOVES OFF THE CANADIAN MARITIMES COAST.

LOW PRESSURE DEVELOPING OFF THE SOUTHEAST COAST MONDAY NIGHT IS
FORECAST TO HEAD TO THE NORTHEAST AND REMAIN JUST OFF THE MIDDLE
ATLANTIC COAST TUESDAY. SOME OF THE LIGHT SNOW FROM THIS SYSTEM MAY
REACH THE SOUTHERN TIER DURING THE AFTERNOON.

AS THE SURFACE LOW DEEPENS OFF THE NEW ENGLAND COAST ON
WEDNESDAY...A COLDER NORTH TO NORTHWEST FLOW WILL SET UP OVER OUR
REGION. AS USUAL...THIS STORM SYSTEM WILL HAVE NO DIRECT IMPACT ON
OUR WEATHER...JUST THE STANDARD SNOW SHOWER THREAT. SOME LAKE EFFECT
SNOW MAY LINGER EAST OF THE LAKE ON THURSDAY...BUT MINIMAL
ACCUMULATIONS ARE EXPECTED WITH HIGH PRESSURE FORECAST TO BUILD IN
FROM THE OHIO VALLEY.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
STEADY SNOW WILL CONTINUE OVERNIGHT WITH WIDESPREAD MVFR AND LOCAL
IFR CONDITIONS. HEAVIER LAKE ENHANCED SNOWS WILL IMPACT AREAS
EAST OF THE LAKES OVERNIGHT WITH IFR/LIFR CONDITIONS.

SNOW WILL END FROM WEST TO EAST ON FRIDAY WITH VSBY IMPROVING TO VFR
ACROSS WESTERN NY BY MID TO LATE MORNING...ALTHOUGH SOME MVFR CIGS
MAY LINGER THROUGH THE DAY. SNOW WILL LINGER THROUGH THE DAY EAST OF
LAKE ONTARIO AS THE FORWARD PROGRESS OF THE SURFACE LOW STALLS...SO
IFR WILL LAST THROUGH MUCH OF THE DAY THERE.

.OUTLOOK...
SATURDAY...AREAS OF IFR IN SNOW SHOWERS AND LAKE ENHANCED SNOW.
SUNDAY...AREAS OF MVFR IN SCATTERED SNOW SHOWERS.
MONDAY AND TUESDAY...MAINLY VFR.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL APPROACH FROM THE WEST TONIGHT WITH
SOUTHERLY FLOW INCREASING ON BOTH LAKES. THE WIND DIRECTION WILL
KEEP MOST OF THE HIGHER WAVE ACTION ON LAKE ONTARIO ALONG THE
CANADIAN SHORE. AS WINDS BECOME MORE SOUTHWEST LATE TONIGHT AND
FRIDAY MORNING...WAVES MAY APPROACH SMALL CRAFT CRITERIA ON LAKE
ERIE. FOR NOW WILL KEEP WAVES JUST BELOW IN THE 2-4 INCH RANGE.
FRIDAY NIGHT AS WINDS BECOME MORE WESTERLY ON LAKE ONTARIO WAVES
WILL INCREASE ON THE EAST HALF OF THE LAKE...WITH WAVES POSSIBLY
EXCEEDING SMALL CRAFT CRITERIA. WINDS WILL EVENTUALLY BECOME
NORTHWEST SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE REDEVELOPS IN
THE GULF OF MAINE. THIS WILL RESULT IN HIGHER WAVES ALONG THE
ENTIRE SOUTH SHORE OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 3 AM FRIDAY TO 7 AM EST SATURDAY
     FOR NYZ006>008.
     WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR NYZ012-019-
     020-085.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR NYZ010.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/TMA
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK/TMA
MARINE...HITCHCOCK
Hazardous weather outlook, Jan 6, 11:04 PM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1104 PM EST THU JAN 6 2011

NYZ001-002-011-013-021-080415-
NIAGARA-ORLEANS-GENESEE-LIVINGSTON-ALLEGANY-
1104 PM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-080415-
NORTHERN ERIE-
1104 PM EST THU JAN 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-080415-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
1104 PM EST THU JAN 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-014-080415-
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
1104 PM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-080415-
OSWEGO-JEFFERSON-LEWIS-
1104 PM EST THU JAN 6 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 7 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-080415-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1104 PM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 6, 10:55 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1055 PM EST THU JAN 6 2011

NYZ001-010-085-070500-
NIAGARA-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...
ORCHARD PARK...SPRINGVILLE
1055 PM EST THU JAN 6 2011

...HEAVIER SNOW OFF LAKE ERIE...

A BAND OF HEAVIER SNOW ENHANCED BY LAKE ERIE WILL SLOWLY MOVE
ACROSS NORTHERN ERIE AND NIAGARA COUNTIES...AND START TO MOVE
ONSHORE FROM ANGOLA TO HAMBURG BETWEEN 11 PM AND MIDNIGHT.
SNOWFALL RATES IN THIS HEAVIER BAND OF SNOW MAY REACH AN INCH TO
AN INCH AND A HALF PER HOUR...AND THERE MAY BE A FLASH OF
LIGHTNING AND RUMBLE OF THUNDER.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:25 PM ESTLake Effect Snow WatchBUFCattaraugus, Chautauqua12 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.